MAUDE Adverse Event Report: BIOCOMPATIBLES UK LTD. THERASPHERE®

BIOCOMPATIBLES UK LTD. THERASPHERE®
Lot Number 1699313
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Liver Damage/Dysfunction (1954)
Date of Event 12/23/2016
Type of Reportable Event Death
Event or Problem Description
Mfr # 3002124543-2017-00033.Internal mcn: (b)(4).Subject number: (b)(6).Last sae report: 05 jun 2017.Sae hepatic decompensation (hepatic failure).This report concerns subject (b)(6), a (b)(6) caucasian male who was enrolled in study ts-103 entitled "a phase iii clinical trial of intra-arterial therasphere® in the treatment of patients with unrespectable hepatocellular carcinoma (hcc).On (b)(6) 2016, the subject received treatment with study device therasphere® for hepatocellular carcinoma with dose of 87 gy to the right lobe.Liver dose has been reduced to 87 gy to bring lung dose to below 30 gy and the subject received estimated lung radiation exposure of 27.6 gy.Following study device work-up on (b)(6) 2016, the subject was scheduled to receive treatment to the left lobe but did not receive study device as he had withdrawn his informed consent on (b)(6) 2016.The subject had not received treatment with standard of care therapy (sorafenib).Relevant medical history included cirrhosis, hepatocellular carcinoma, hepatitis c, ascites and varices.Concomitant medications included lisinopril, omeprazole, metrofmin, amlodipine, propanolol, novorapid, vardenafil, lantus insulin, indapamine and zopiclone.The subject continued to deteriorate after withdrawing from study and was asked to be reviewed locally by palliative care team.On (b)(6) 2016, ct abdomen showed large volume ascites along with small pleural effusion suggestive of evolving pulmonary inflammation.On (b)(6) 2016, the subject's condition deteriorated acutely and the subject had 2 episodes of large volume hematemesis with ongoing upper gi bleed.On (b)(6) 2016 in early hours of the morning, the subject died.Cause of death was upper gi bleed, cirrhosis and hepatocellular carcinoma.No more details were available at the time of this report.The subject discontinued participation in the study due to his death.The investigator assessed the event of hepatic decompensation as grade-5 (fatal) in intensity, serious due to death of the subject.The event was assessed as definitely related to study device possibly related to study procedure and pre-existing condition.The event was considered as not related to study treatment with standard of care therapy (sorafenib).The company assessed the event of hepatic decompensation as grade-5 (fatal) in intensity, serious due to death of the subject.The event seemed to be unlikely related to study device and study procedure.The event was not related to study treatment with standard of care therapy (sorafenib) and probably related to disease under study/ pre-existing conditions.A supplemental report will be submitted if additional relevant information is received.
 
Event or Problem Description
This is a follow-up report to update that this sae [hepatic decompensation] has been retracted by the study site as it was determined to be not related to the study device, therefore is not reportable as per study protocol.Mfr # 3002124543-2017-00033.Internal mcn: (b)(4).Significant sae reports: (b)(6) 2017.No additional information is expected at this time.This sae has been retracted by the site and determined to be unrelated.The last dose of study device administration was on (b)(6) 2016, the subject withdrew informed consent on (b)(6) 2016 and the subject died on (b)(6) 2016.Treatment with study drug (sorafenib) was never started.
 
Event or Problem Description
This follow-up report is being sent to correct pma/510(k) number to h980006.

Brand Name
THERASPHERE®
Common Device Name
THERASPHERE®
Manufacturer (Section D)
BIOCOMPATIBLES UK LTD.
chapman house farnham business
weydon lane
farnham, surrey GU9 8 QL
UK  GU9 8QL
MDR Report Key6663572
Report Number3002124543-2017-00033
Device Sequence Number18846512
Product Code NAW
UDI-Device Identifier05060116920482
UDI-Public05060116920482
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source foreign,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/17/2017
Device Lot Number1699313
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2017
Supplement Date Received by Manufacturer07/12/2017
07/12/2017
Initial Report FDA Received Date06/23/2017
Supplement Report FDA Received Date08/10/2017
10/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMLODIPINE; INDAPAMINE; LANTUS INSULIN; LISINOPRIL; METFORMIN; NOVORAPID; OMEPRAZOLE; PROPRANOLOL; VARDENAFIL; ZOPICLONE
Outcome Attributed to Adverse Event Death;
Patient Age64 YR
Patient Weight92